Tennessee, 2015

Hail in Tennessee, April 25, 2015

April 25, 2015 · NWS OHX · 1 event in 1 county or zone

A line of showers and thunderstorms spread southward from Kentucky but weakened as it moved into Middle Tennessee during the evening hours on April 25. One report of hail was received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

A line of showers and thunderstorms spread southward from Kentucky but weakened as it moved into Middle Tennessee during the evening hours on April 25. One report of hail was received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 25, 5:35 PM CST, 3 hours 19 minutes earlier.

Area forecast discussion, Apr 25, 5:35 PM CST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
635 PM CDT SAT APR 25 2015

.AVIATION...
GUSTY WEST-SOUTHWESTERLY WINDS WILL TAPER THIS EVENING...BUT
EXPECT VFR CONDITIONS TO GRADUALLY DEGRADE TO MVFR-IFR AS
CONVECTION REMNANTS ACROSS SOUTHERN KY MOVE THROUGH THE MID-STATE
IN THE 00Z TO 06Z TIME FRAME. MVFR-IFR CIGS WILL PERSIST THROUGH
THE NIGHT...THEN GRADUALLY LIFT IN THE MORNING WITH VFR CONDITIONS
AFTER 18Z.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

05
Hazardous weather outlook, Apr 25, 6:37 PM CST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
737 PM CDT SAT APR 25 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-261400-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
737 PM CDT SAT APR 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF SEVERE THUNDERSTORMS FOR NORTHERN MIDDLE LATE
THIS EVENING. THE BEST CHANCE WILL BE NORTH OF INTERSTATE 40 AND
EAST OF INTERSTATE 24...NEAREST THE KENTUCKY STATE LINE BETWEEN 9PM
AND MIDNIGHT. THE MAIN THREATS WITH THE STRONGEST STORMS WILL BE
DAMAGING WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1 INCH
WINDS > 60 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

27/AL

The radar

The Nashville radar (KOHX), 57 km away, was scanning. The volume nearest the first event began at 02:55 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Smith

When
April 25, 8:54 PM CST
Where
Smith County, Carthage
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.250, -85.930

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2015Every state in 2015This day in weather historyWarnings in Tennessee, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 567289.